MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60SP040
Medical Device Problem Codes Crack (1135); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Potential lot numbers: 3293519, 3148018; potential expiration dates: 10/01/2021, 02/03/2021; potential device manufacturer dates: 10/27/2016, 02/05/2016.Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that a portex® bivona® uncuffed neonatal and pediatric tracheostomy tube had a crack and rupture in the tube, located under the flange.The issue was observed by the patient's mother during a standard tube change.The tube was in situ for three weeks before a change took place.The tube had been reused for the fourth time when the event occurred.The tube was cleaned as noted in the device's instructions for use.A new tracheostomy tube was placed to address the issue.No patient injury was reported.
 
Additional Manufacturer Narrative
One used portex® bivona® uncuffed pediatric tracheostomy tube was received for investigation.A device history record was reviewed for all reported potential lot numbers, and no discrepancies were found.A visual inspection of the device was performed and it was observed that the sample had a split at the bottom of the shaft.A manufacturing review for a similar device was performed, and no discrepancies were found.The most probably root causes were determined to be that the shaft was damaged during the assembly process, or that the product was damaged after it left the manufacturing facility.The complaint was confirmed.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6427397
Report Number3012307300-2017-00715
Device Sequence Number18841371
Product Code BTO
UDI-Device Identifier15021312000382
UDI-Public15021312000382
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue Number60SP040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1